Ask a doctor

Now That my Upper Eye Lids Have Darkened Due to Latisse is There Anything I Can Do?

Under my eyes has also darkened. What products are available to lighten the skin?

Doctor Answers (8)

Minimize product

+1
With any medical product, Latisse also has its own related side effects and risks, and one is a darkening and/or reddening of the skin in the area where Latisse is applied. This side effect is temporary and will resolve when you stop using Latisse. You may need to apply less product to minimize transference.


Toronto Plastic Surgeon
5.0 out of 5 stars 66 reviews

Fading pigmentation after Latisse use

+1

Latisse can indeed darken the skin a little in the area that it is used. If this is a concern, take a break from latisse or try using it less often. There are also fading creams with hyroquinone, retinol or tretinoin, etc., which your dermatologist can consider for you as well.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Eyelid Pigmentation from Latisse

+1

Increased pigmentation of the upper eyelid from Latisse should reverse itself over time after you discontinue its use.  No treatment to reverse this should be necessary.

To answer your second question, there are many products out there to lighten the skin under the eyes which all have varying degrees of success.  

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Talk with your doctor about hyperpigmentation while using Latisse

+1

I would discuss your concerns with your physician. Usually discontinuation of Latisse will cause the discoloration to resolve. It is unusual to get such diffuse discoloration if you are applying the product with the enclosed applicators to the eyelashes only.

D.J. Verret, MD
Dallas Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Eyelid pigmentation with Latisse

+1

Latisse does have a side effect of eyelid pigmentation.  I would recommend that you go back your eyeMD and that you stop Latisse. Often, but not always, the pigmentation will reduce off of Latisse.  Once on Latisse, your eyes should be examined for side effects.

Sandy Feldman, MD
San Diego Ophthalmologist
4.5 out of 5 stars 2 reviews

Hyperpigmentation and latisse

+1

I would see your Latisse prescribing physician to see if this hyperpigmentation is truely due to the Latisse. The solution can be slightly irritating, causing a fine line of hyperpigmentation at the lashline- not usually under the eyes on the lower lids. If due to the Latisse, the discoloration will fade when you stop using the solution.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

Eye lid darkening after Latisse use

+1

Your  hyperpigmentation will fad with time. Try using a smaller amount and/or wiping away any excess serum that can drip away from the lash line.  Some customers have reported that by using a fine tipped make up brush to apply the Latisse that they net a better result and waste less of the product.  However, If you choose to use a different brush than provided, just make sure that you disinfect in between each use. 

Michael L. Workman, MD
Portland Plastic Surgeon
4.5 out of 5 stars 15 reviews

Upper eyelid darkening after using Latisse

+1

If you stop using Latisse and give it a few months, you'll find that the skin will fade some.  This is in contrast to EYE darkening due to Latisse, which is permanent. 

You may have been applying Latisse incorrectly, as it shouldn't really touch any part of the eyelid except the tiniest rim around the eyelashes.  The package insert is clear that any "extra" product should be wiped from the eyelids.

Carmen Kavali, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.